March  2011, 10(2): 745-760. doi: 10.3934/cpaa.2011.10.745

The heat kernel and Heisenberg inequalities related to the Kontorovich-Lebedev transform

1. 

Department of Mathematics, Faculty of Sciences, University of Porto, Campo Alegre st., 687, Porto, 4169-007, Portugal

Received  June 2010 Revised  October 2010 Published  December 2010

We introduce a notion of the heat kernel related to the familiar Kontorovich-Lebedev transform. We study differential and semigroup properties of this kernel and construct fundamental solutions of a generalized diffusion equation. An integral transformation with the heat kernel is considered. By using the Plancherel $L_2$-theory for the Kontorovich-Lebedev transform and norm estimates for its convolution we establish analogs of the classical Heisenberg inequality and uncertainty principle for this transformation. The proof is also based on the norm inequalities for the Mellin transform of the heat kernel.
Citation: Semyon Yakubovich. The heat kernel and Heisenberg inequalities related to the Kontorovich-Lebedev transform. Communications on Pure & Applied Analysis, 2011, 10 (2) : 745-760. doi: 10.3934/cpaa.2011.10.745
References:
[1]

M. Abramowitz and I. A. Stegun, "Handbook of Mathematical Functions,", Dover, (1972).   Google Scholar

[2]

R. Ma, Heisenberg inequalities for Jacobi transforms,, J. Math. Anal. Appl., 332 (2007), 155.  doi: doi:10.1016/j.jmaa.2006.09.044.  Google Scholar

[3]

E. H. Lieb and M. Loss, "Analysis,", Graduate Studies in Math., (2001).   Google Scholar

[4]

C. Monthus and A. Comtet, On the flux distribution in a one dimensional disordered system,, J. Phys. I France, 4 (1994), 635.   Google Scholar

[5]

A. P. Prudnikov, Yu. A. Brychkov and O. I. Marichev, "Integrals and Series, Vol. I: Elementary Functions,", Gordon and Breach, (1986).   Google Scholar

[6]

A. P. Prudnikov, Yu. A. Brychkov and O. I. Marichev, "Integrals and Series, Vol. II: Special Functions,", Gordon and Breach, (1986).   Google Scholar

[7]

I. N. Sneddon, "The Use of Integral Transforms,", McGraw-Hill, (1972).   Google Scholar

[8]

S. B. Yakubovich and Yu. F. Luchko, "The Hypergeometric Approach to Integral Transforms and Convolutions,", (Kluwers Ser. Math. and Appl.: Vol. 287), (1994).   Google Scholar

[9]

S. B. Yakubovich, "Index Transforms,", World Scientific Publishing Company, (1996).   Google Scholar

[10]

S. B. Yakubovich, On the Kontorovich-Lebedev transformation,, J. of Integral Equations and Appl., 15 (2003), 95.  doi: doi:10.1216/jiea/1181074947.  Google Scholar

[11]

S. B. Yakubovich, Integral transforms of the Kontorovich-Lebedev convolution type,, Collect. Math., 54 (2003), 99.   Google Scholar

[12]

S. B. Yakubovich, Boundedness and inversion properties of certain convolution transforms,, J. Korean Math. Soc., 40 (2003), 999.  doi: doi:10.4134/JKMS.2003.40.6.999.  Google Scholar

[13]

S. B. Yakubovich, On the least values of $L_p$-norms for the Kontorovich-Lebedev transform and its convolution,, J. of Approximation Theory, 131 (2004), 231.  doi: doi:10.1016/j.jat.2004.10.007.  Google Scholar

[14]

S. B. Yakubovich, The Kontorovich-Lebedev transformation on Sobolev type spaces,, Sarajevo J. of Mathematics, 1 (2005), 211.   Google Scholar

[15]

S. B. Yakubovich, On a testing -function space for distributions associated with the Kontorovich-Lebedev transform,, Collect. Math., 57 (2006), 279.   Google Scholar

[16]

S. B. Yakubovich, Uncertainty principles for the Kontorovich-Lebedev transform,, Math. Modelling and Analysis, 13 (2008), 289.  doi: doi:10.3846/1392-6292.2008.13.289-302.  Google Scholar

[17]

S. B. Yakubovich, A class of polynomials and discrete transformations associated with the Kontorovich-Lebedev operators,, Integral Transforms and Special Functions, 20 (2009), 551.  doi: doi:10.1080/10652460802648473.  Google Scholar

[18]

S. B. Yakubovich and R. Daher, An analog of Morgan's theorem for the Kontorovich-Lebedev transform,, Adv. Pure Apll. Math., 1:2 (2010), 159.  doi: doi:10.1515/APAM.2010.010.  Google Scholar

[19]

A. H. Zemanian, The Kontorovich-Lebedev transformation on distributions of compact support and its inversion,, Math. Proc. Cambridge Philos. Soc., 77 (1975), 139.  doi: doi:10.1017/S0305004100049471.  Google Scholar

show all references

References:
[1]

M. Abramowitz and I. A. Stegun, "Handbook of Mathematical Functions,", Dover, (1972).   Google Scholar

[2]

R. Ma, Heisenberg inequalities for Jacobi transforms,, J. Math. Anal. Appl., 332 (2007), 155.  doi: doi:10.1016/j.jmaa.2006.09.044.  Google Scholar

[3]

E. H. Lieb and M. Loss, "Analysis,", Graduate Studies in Math., (2001).   Google Scholar

[4]

C. Monthus and A. Comtet, On the flux distribution in a one dimensional disordered system,, J. Phys. I France, 4 (1994), 635.   Google Scholar

[5]

A. P. Prudnikov, Yu. A. Brychkov and O. I. Marichev, "Integrals and Series, Vol. I: Elementary Functions,", Gordon and Breach, (1986).   Google Scholar

[6]

A. P. Prudnikov, Yu. A. Brychkov and O. I. Marichev, "Integrals and Series, Vol. II: Special Functions,", Gordon and Breach, (1986).   Google Scholar

[7]

I. N. Sneddon, "The Use of Integral Transforms,", McGraw-Hill, (1972).   Google Scholar

[8]

S. B. Yakubovich and Yu. F. Luchko, "The Hypergeometric Approach to Integral Transforms and Convolutions,", (Kluwers Ser. Math. and Appl.: Vol. 287), (1994).   Google Scholar

[9]

S. B. Yakubovich, "Index Transforms,", World Scientific Publishing Company, (1996).   Google Scholar

[10]

S. B. Yakubovich, On the Kontorovich-Lebedev transformation,, J. of Integral Equations and Appl., 15 (2003), 95.  doi: doi:10.1216/jiea/1181074947.  Google Scholar

[11]

S. B. Yakubovich, Integral transforms of the Kontorovich-Lebedev convolution type,, Collect. Math., 54 (2003), 99.   Google Scholar

[12]

S. B. Yakubovich, Boundedness and inversion properties of certain convolution transforms,, J. Korean Math. Soc., 40 (2003), 999.  doi: doi:10.4134/JKMS.2003.40.6.999.  Google Scholar

[13]

S. B. Yakubovich, On the least values of $L_p$-norms for the Kontorovich-Lebedev transform and its convolution,, J. of Approximation Theory, 131 (2004), 231.  doi: doi:10.1016/j.jat.2004.10.007.  Google Scholar

[14]

S. B. Yakubovich, The Kontorovich-Lebedev transformation on Sobolev type spaces,, Sarajevo J. of Mathematics, 1 (2005), 211.   Google Scholar

[15]

S. B. Yakubovich, On a testing -function space for distributions associated with the Kontorovich-Lebedev transform,, Collect. Math., 57 (2006), 279.   Google Scholar

[16]

S. B. Yakubovich, Uncertainty principles for the Kontorovich-Lebedev transform,, Math. Modelling and Analysis, 13 (2008), 289.  doi: doi:10.3846/1392-6292.2008.13.289-302.  Google Scholar

[17]

S. B. Yakubovich, A class of polynomials and discrete transformations associated with the Kontorovich-Lebedev operators,, Integral Transforms and Special Functions, 20 (2009), 551.  doi: doi:10.1080/10652460802648473.  Google Scholar

[18]

S. B. Yakubovich and R. Daher, An analog of Morgan's theorem for the Kontorovich-Lebedev transform,, Adv. Pure Apll. Math., 1:2 (2010), 159.  doi: doi:10.1515/APAM.2010.010.  Google Scholar

[19]

A. H. Zemanian, The Kontorovich-Lebedev transformation on distributions of compact support and its inversion,, Math. Proc. Cambridge Philos. Soc., 77 (1975), 139.  doi: doi:10.1017/S0305004100049471.  Google Scholar

[1]

Hans Rullgård, Eric Todd Quinto. Local Sobolev estimates of a function by means of its Radon transform. Inverse Problems & Imaging, 2010, 4 (4) : 721-734. doi: 10.3934/ipi.2010.4.721

[2]

Daniel Fusca. The Madelung transform as a momentum map. Journal of Geometric Mechanics, 2017, 9 (2) : 157-165. doi: 10.3934/jgm.2017006

[3]

Doǧan Çömez. The modulated ergodic Hilbert transform. Discrete & Continuous Dynamical Systems - S, 2009, 2 (2) : 325-336. doi: 10.3934/dcdss.2009.2.325

[4]

Sean Holman, Plamen Stefanov. The weighted Doppler transform. Inverse Problems & Imaging, 2010, 4 (1) : 111-130. doi: 10.3934/ipi.2010.4.111

[5]

James W. Webber, Sean Holman. Microlocal analysis of a spindle transform. Inverse Problems & Imaging, 2019, 13 (2) : 231-261. doi: 10.3934/ipi.2019013

[6]

Simon Gindikin. A remark on the weighted Radon transform on the plane. Inverse Problems & Imaging, 2010, 4 (4) : 649-653. doi: 10.3934/ipi.2010.4.649

[7]

Sebastian Reich, Seoleun Shin. On the consistency of ensemble transform filter formulations. Journal of Computational Dynamics, 2014, 1 (1) : 177-189. doi: 10.3934/jcd.2014.1.177

[8]

Gareth Ainsworth. The attenuated magnetic ray transform on surfaces. Inverse Problems & Imaging, 2013, 7 (1) : 27-46. doi: 10.3934/ipi.2013.7.27

[9]

Linh V. Nguyen. Spherical mean transform: A PDE approach. Inverse Problems & Imaging, 2013, 7 (1) : 243-252. doi: 10.3934/ipi.2013.7.243

[10]

Gareth Ainsworth. The magnetic ray transform on Anosov surfaces. Discrete & Continuous Dynamical Systems - A, 2015, 35 (5) : 1801-1816. doi: 10.3934/dcds.2015.35.1801

[11]

Mark Agranovsky, David Finch, Peter Kuchment. Range conditions for a spherical mean transform. Inverse Problems & Imaging, 2009, 3 (3) : 373-382. doi: 10.3934/ipi.2009.3.373

[12]

Fahd Jarad, Thabet Abdeljawad. Generalized fractional derivatives and Laplace transform. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 709-722. doi: 10.3934/dcdss.2020039

[13]

Dan Jane, Gabriel P. Paternain. On the injectivity of the X-ray transform for Anosov thermostats. Discrete & Continuous Dynamical Systems - A, 2009, 24 (2) : 471-487. doi: 10.3934/dcds.2009.24.471

[14]

Ingrid Beltiţă, Anders Melin. The quadratic contribution to the backscattering transform in the rotation invariant case. Inverse Problems & Imaging, 2010, 4 (4) : 599-618. doi: 10.3934/ipi.2010.4.599

[15]

Yiran Wang. Parametrices for the light ray transform on Minkowski spacetime. Inverse Problems & Imaging, 2018, 12 (1) : 229-237. doi: 10.3934/ipi.2018009

[16]

Georgi Grahovski, Rossen Ivanov. Generalised Fourier transform and perturbations to soliton equations. Discrete & Continuous Dynamical Systems - B, 2009, 12 (3) : 579-595. doi: 10.3934/dcdsb.2009.12.579

[17]

Victor Palamodov. Remarks on the general Funk transform and thermoacoustic tomography. Inverse Problems & Imaging, 2010, 4 (4) : 693-702. doi: 10.3934/ipi.2010.4.693

[18]

Thomas Chen, Ryan Denlinger, Nataša Pavlović. Moments and regularity for a Boltzmann equation via Wigner transform. Discrete & Continuous Dynamical Systems - A, 2019, 39 (9) : 4979-5015. doi: 10.3934/dcds.2019204

[19]

Juan H. Arredondo, Francisco J. Mendoza, Alfredo Reyes. On the norm continuity of the hk-fourier transform. Electronic Research Announcements, 2018, 25: 36-47. doi: 10.3934/era.2018.25.005

[20]

Sunghwan Moon. Inversion of the spherical Radon transform on spheres through the origin using the regular Radon transform. Communications on Pure & Applied Analysis, 2016, 15 (3) : 1029-1039. doi: 10.3934/cpaa.2016.15.1029

2018 Impact Factor: 0.925

Metrics

  • PDF downloads (8)
  • HTML views (0)
  • Cited by (7)

Other articles
by authors

[Back to Top]